Classification of Two-Person Ordinal Bimatrix Games
Imre Barany,
J. Lee and
Martin Shubik
No 996, Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University
Abstract:
The set of possible outcomes of a strongly ordinal bimatrix game is studied by imbedding each pair of possible payoffs as a point on the standard two-dimensional integral lattice. In particular, we count the number of different Pareto optimal sets of each cardinality; we establish asymptotic bounds for the number of different convex hulls of the point sets, for the average shape of the set of points dominated by the Pareto optimal set, and for the average shape of the convex hull of the point set. We also indicate the effect of individual rationality considerations on our results. As most of our results are asymptotic, the appendix includes a careful examination of the important case of 2 x 2 games.
Keywords: Game theory; rationality; preferences (search for similar items in EconPapers)
JEL-codes: C70 C72 (search for similar items in EconPapers)
Pages: 26 pages
Date: 1991-10
References: View complete reference list from CitEc
Citations:
Published in International Journal of Game Theory (1992), 21(3): 267-290
Downloads: (external link)
https://cowles.yale.edu/sites/default/files/files/pub/d09/d0996.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found
Related works:
Journal Article: Classification of Two-Person Ordinal Bimatrix Games (1992)
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:cwl:cwldpp:996
Ordering information: This working paper can be ordered from
Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA
The price is None.
Access Statistics for this paper
More papers in Cowles Foundation Discussion Papers from Cowles Foundation for Research in Economics, Yale University Yale University, Box 208281, New Haven, CT 06520-8281 USA. Contact information at EDIRC.
Bibliographic data for series maintained by Brittany Ladd ().